Very amusing re: Bill and Ben! Well done with Bill and goodbye to Ben on the 12th.
Just go one step at a time if you can. If hormone treatment is advised and you decide to accept it, then try and keep as active as you can which can also help the joints. After menopause, I also use to creak a lot more if sat down for some time but once I got moving, it was fine after a few mins of stiffness. My worse fear about hormone treatment was about losing or noticeably thinning hair. As I say, I had gone through enough of that with chemo, and didn't get it back to lose it again. There are enough changes to get used to and we all have limits.
Maybe you can ask how hormone sensitive your tumour is. Mine was ER 8, so definitely got to give the hormone treatment a go. It would have been silly otherwise. One thing I would say is don't let your fears or other people's experiences deter you from giving hormone treatment a go if it is recommended for you. You will only know how it affects you by trying it.
Regarding the blood tests, is that to check for levels as may relate to menopause? Is there a query whether you are menopausal at the moment/have not had a full year without periods? Yes, if pre-menopausal then it will be tamoxifen if you have functioning ovaries. Tamoxifen can be easier on the joints for some people. Aromatase inhibitors can be used for women who have not had a natural menopause, where ovary function has been surpressed or ovaries removed leading to an induced menopause.
Tamoxifen may be offered to post menopausal women who have a low risk of recurrence or who cannot tolerate the aromatase inhibitors.
Take care Nikkit,
Chick 🐣 X
Hope your surgery and treatment goes well. Have medical staff suggested Tamoxifen for a reason rather than one of the Aromatase Inhibitor treatments that would normally be used for post menopausal women?
Anyway, you know the answer to your question - it's a bit of a lottery and you won't know until you try it.
Menopause wise, I was sort of OK like yourself. Had some symptoms but no mega hot flushes etc. I am on Anastrazole (Teva brand) and have been for over a year. The worst side effects I have had were/are mega leg and foot cramps, feeling my knee joints more when coming up from a squat and have had a few occasions of finger and thumb locking. However, the cramps and locking drastically reduced when I upped the calcium and magnesium supplements to 2 per day.
I do have a back/leg issue at the moment but do not believe this to be related to the hormone treatment. It would be an easy thing to assume. I do get the occasional hot flush, usually around the same time in the evening. This also used to happen when I first went through the menopause.
Hence, on the whole, my experience at the current time is relatively positive and I hope yours will be too.
All the best,
Chick 🐣 X